# SDR WX0A071947

- Difficulty date: May 19, 2014
- Submitted: May 21, 2014
- Operation: Air carrier
- Aircraft: N415NV
- Make and model: Doug MD 83
- Aircraft serial: 49909
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: D77311001
- Part serial: 5633247086
- Condition: Defective
- Location: Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: F

## Discrepancy

ON TAXI OUT FAS CALLED THE FLIGHT DECK REPORTING SMOKE IN THE CABIN COMING FROM THE OVERHEAD BINS.  THE SMOKE COULD NOT BE CONTROLLED & THE ACFT WAS EVACUATED.  STRONG SMELL, CHEMICAL SMELL, COMING FROM ROWS 15 - 20.  BALLAST AT 19L &  20L INOPERATIVE & SMELLS.  R & R BURNED BALLAST AT 19A-C & INOPERATIVE BALLAST AT 20AC.  OPERATIONS CHECKED GOOD IAW AMM 33-21-03.
